Tysabri # 4; Reaction # 2

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mystery reader
Regular Member


Date Joined Jun 2007
Total Posts : 257
   Posted 3/6/2008 9:07 AM (GMT -7)   
I am FURSTRATED!!!  Sorry moderators,  I just felt the need to yell.  I don't know whether to cry, scream, or just laugh.  As you can see from my subject, I had another reaction yesterday right after my infusion.  I started coughing a lot about 1/2 way through the process, but thought that is just my bronchitis acting up again.  Then once I was done and sitting in the office for my one hour of observation, I began to experienced intense lower back spasms, a really bad headache, cold chills and shakes, and my puse rate and blood pressure kept going up and down. (I did not experience the shortness of breath of chest pains I had with first reaction). I had pre medicated with benadryl and tylenol.  My neuro came in and ordered an iv of benadryl.  After I began to feel better, he came back and said he did not not know if I would be able to continue on tysabri.  I told him I wanted to if it was possible. He said, "we'll see." He was going to call the drug manufacturers for suggestions and said we could perhaps try an iv of benadryl before I receive the tysabri.
 
Before I even had the infusion, he came in to talk to me about the liver issues that are now possibly being associated with ty and the melanoma issue.  He scheduled blood work and I am going to see a dermatologist next week for a full body mole check.  That should be fun.  I am leaving now to go have the bloodwork done at my local clinic as the lab was closed yesterday by the time they released me.  I was so upset (and perhaps a bit out of it from all the benadryl) that I almost hit another car when exiting the parking garage.
 
I almost did not post this because I do not want to scare you Lynn.  I am fine today so try to keep a positive frame of mind.  I actually am feeling better on tysabri and have more energy.
Barb/mystery reader
Diagnosed April 2007
Started tysabri -- December 2007


Sunnycitrus
Regular Member


Date Joined Apr 2007
Total Posts : 334
   Posted 3/6/2008 10:01 AM (GMT -7)   

Hi Barb,

 

Ugh, I am so, so sorry this happened again, and really hope your neuro will try another infusion with the IV benadryl approach. Hang in there...I can only imagine how frustrating and scary this is for you. I would send you more pics of gigantic tadpoles to try and cheer you up, but I think flower pics might have to do this time ;-).

 

Sunny


mystery reader
Regular Member


Date Joined Jun 2007
Total Posts : 257
   Posted 3/6/2008 4:09 PM (GMT -7)   
Thanks Sunny! I just received a call from my neuro's office and I have to go back to the lab for another bloodtest tomorrow. This one is to check for the development of neutalizing antibodies and it takes 3 weeks to get the results. The nurse also mentioned slowing down the infusion and she was not sure about the iv benadryl. So she said she would call me back. She also said that the neuro has to be in the office now during all of my infusions and that he also put on my orders that I am to have a driver. I did not tell them about my near accident, but I do not think he was too happy about me driving. They are probably afraid of bad publicity or getting sued. That's the cynical side of me emerging. I know that it is a good idea. I just hate asking friends to take me since it involves an entire afternoon. I will be bribing people with dinner out.
Barb/mystery reader
Diagnosed April 2007
Started tysabri -- December 2007


Sweetlydia66
Regular Member


Date Joined Mar 2007
Total Posts : 260
   Posted 3/6/2008 6:42 PM (GMT -7)   
Awwwww Barb,
I cant believe that this happened again, RATS! Don't ever feel like you can't post something b/c of me. This is how we all learn Barb. I have all the faith that this is going to work for both of us, but i appreciate you thinking of me, that was so sweet. I hope everything works out for you Barb. I am sure you'll be fine and they will let you continue on this. It happened 2 out of the 4 times? I wonder why the other 2 were ok? Thats weird huh? Please know that i am thinking of you and will keep you in my thoughts.
I have to tell you, on a lighter note. I feel so much better off the Rebif. That drug was causing all my body aches that i was having. I cannot believe how much better i feel now that i am off it. WOW. I never realized it was affecting me so bad. I just thought it was this ugly disease making my whole body hurt. Hang in there girl! It will work out.
Peace Barb,
Lynn
Dx Dec 06, Rebif, 44 mcgs 3 x wk, Baclofen, Cymbalta


pokey79
Regular Member


Date Joined Aug 2007
Total Posts : 144
   Posted 3/6/2008 8:36 PM (GMT -7)   
Wow Barb hope everything works out for you.....What a terrible thing to happen half way through.......I am am hoping your blood work comes back ok like you dont have enough to worry about!!!!!!barb
diaganosed 1983
avonex once weekly
steroid infusion every three months for three days
mycoline three times a day
fosamax once a week
bladder meds. daily
calcium/multivitiams
synthyroid
 
 


rhondab
Veteran Member


Date Joined Mar 2006
Total Posts : 2146
   Posted 3/7/2008 6:13 AM (GMT -7)   
Hey Barb

I"m so sorry this happened again friend! Geesh...talk about two steps forward, three steps back! Sounds like u'r doc is all over this tho...very good! I agree with Lynn, please don't hesitate to post for fear of upsetting anyone...we all have to live thru this with u in order to learn from it ourselves. Thank u for sharing with us.

Wow...be careful on that road when u must drive too friend! I've had my share of accidents and have no room to tell u to take it easy, but please do. That benedryl can make u pretty loopy...so don't drive if u'r on it or other such meds. Good doc for insisting u have a driver too!

Lynn- I'm soooo sooooo soooo glad u'r doing better!!! WOOHOOO!!! Hang on friend and keep at this...sounds like the rebif was a bit of poison to u'r body. I"m so glad u'r on the Ty!
rhonda
Co-Moderator, MS Forum
 
*~*Sometimes the Lord calms the storm. Sometimes He lets the storm rage and calms His child.*~*
 
Things that make u go hummmm......
*I wonder how much deeper the ocean would be without sponges.*
*One day without sunshine is like...um..well...night?*


photogirl1358
Regular Member


Date Joined Apr 2006
Total Posts : 299
   Posted 3/7/2008 7:12 PM (GMT -7)   
Hi Barb,
 
I'm so sorry to hear this happened again.  Darnit!!  Please let us know when you find out what happens next...
 
Take care,
Shar
Diagnosed with MS April 2006
 
Started Tysabri Nov. 2007


mystery reader
Regular Member


Date Joined Jun 2007
Total Posts : 257
   Posted 3/8/2008 7:11 PM (GMT -7)   
Got back the results of the bloodwork for the liver test already, and everything was normal. I can't believe I heard this quickly. Now I have to be patient and wait for the results of the antibodies test.
Barb/mystery reader
Diagnosed April 2007
Started tysabri -- December 2007


Sweetlydia66
Regular Member


Date Joined Mar 2007
Total Posts : 260
   Posted 3/9/2008 1:17 PM (GMT -7)   
Hi Barb,
I am so glad the bloodwork came back normal. YEAH! See Barb, everything is going to be fine, i feel it in my bones.
Love,
Lynn
Dx Dec 06, Rebif, 44 mcgs 3 x wk, Baclofen, Cymbalta


mystery reader
Regular Member


Date Joined Jun 2007
Total Posts : 257
   Posted 3/9/2008 1:27 PM (GMT -7)   
Thanks Lynn!
Barb/mystery reader
Diagnosed April 2007
Started tysabri -- December 2007

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 18, 2017 11:47 AM (GMT -7)
There are a total of 2,906,773 posts in 318,995 threads.
View Active Threads


Who's Online
This forum has 158339 registered members. Please welcome our newest member, vaib.
398 Guest(s), 10 Registered Member(s) are currently online.  Details
Sponge60, farmer boy, vaib, Benjawood, JeffM, InTheShop, dbell, ChickenArise, tulmkr, Szabo246